# SDR CA000419005

- Difficulty date: April 10, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 7,420 hours
- Engine: Lyc T5313B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Sun Gear
- Part number: 103019204
- Condition: Broken
- Location: Reduction Gearbx
- Component: Engine, Lyc
- Stage of operation: IN
- How discovered: V
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

(CAN) UPON FURTHER INVESTIGATION INTO WHY ENGINE WAS MAKING METAL, IT WAS FOUND THAT TWO TEETH HAD FRAGMENTED OFF THE GEAR.  THE TEETH FRAGMENTS WERE .6250 INCH LONG AND WERE FOUND TRAPPED IN THE INTERNAL OIL SCREEN.  THE CAUSE FOR THE GEAR FAILURE WAS NOT EVIDENT.  AS SPECIFIED BY THE SUBMITTER AND IAW THE ENGINE MANUAL, THIS ENGINE COULD HAVE REMAINED IN SERVICE.
